MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW TITANIUM MANDIBULAR COMPONENT 45MM / 6 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW TITANIUM MANDIBULAR COMPONENT 45MM / 6 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00202, 0001032347-2020-00203, 0001032347-2020-00204.Medical products: tmj system left narrow titanium mandibular component 45mm / 6 hole, part# 01-6546ti, lot# 907200.Tmj system left fossa component, small, part# 24-6563, lot# 933860c.Tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# unk.2.4mm system 2.7mm x 10mm ht cross-drive screw,5/pk, part# 85-2710, lot# unk.The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported the patient will undergo a revision of temporomandibular joint implants on the left side due to trauma following a falling accident.A ct scan revealed the mandible bone fractured around the implant and the implant is displaced.The devices will be explanted and replaced with a custom implant.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered to be confirmed because a plan for a revision surgery was reported and a replacement custom tmj device was ordered.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The dhr for the mandible component was reviewed; no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint for this item# 01-6546ti, lot# 907200.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding revision due to trauma, there is a complaint rate of 0.07%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is the patient's reported accident.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM LEFT NARROW TITANIUM MANDIBULAR COMPONENT 45MM / 6 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9940058
Report Number0001032347-2020-00201
Device Sequence Number19528773
Product Code LZD
UDI-Device Identifier00841036081782
UDI-Public00841036081782
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model NumberN/A
Device Catalogue Number01-6546TI
Device Lot Number907200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;